MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-411
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon cr fem comp#: 4 r-cem; cat#: 5510f402; lot#: spyjy.Triathlon prim tib baseplate - cemented; cat#: 5520-b-400; lot#: agxf.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : not available.
 
Event or Problem Description
Please find attached information from a right total knee revision done secondary to pain and instability.No further information is available from the doctor or hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability and wear involving a triathlon insert was reported.The event for wear was confirmed.Method & results: product evaluation and results: the device was not returned; however, photographs of the reported device were provided.The photographs show a recently explanted insert, which appears to be worn.Clinician review: a review of the provided medical records by a clinical consultant indicated: this case concerns a 71-year-old female patient who underwent a cemented right cruciate retaining total knee arthroplasty and required revision of that implant on (b)(6) 2023.The procedure was done for pain and instability.I can confirm that the patient had a primary cemented total knee arthroplasty since i was able to see an x-ray of the implant.I cannot directly confirm that the patient had a revision since i was provided with no documentation such as office notes, operation notes or post revision x-rays.However there is a sheet of original stryker stickers with implant usage.The root cause of this event cannot be determined with certainty.The causes of pain and instability after a cemented total knee replacement are multifactorial including surgical technique factors, including cement technique, ligament balancing technique and restoration of proper kinematics, as well as patient factors including activity level and bmi and implant factors.Pain often accompanies instability and instability can arise due to ligament stretching or polyethylene wear.The explanted polyethylene may well be worn and should be submitted along with the explanted prosthesis to stryker engineers for analysis and examination.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and pain.The device was not returned; however, photographs of the reported device were provided.The photographs show a recently explanted insert, which appears to be worn.A review of the provided medical records by a clinical consultant indicated: this case concerns a 71-year-old female patient who underwent a cemented right cruciate retaining total knee arthroplasty and required revision of that implant on (b)(6) 2023.The procedure was done for pain and instability.I can confirm that the patient had a primary cemented total knee arthroplasty since i was able to see an x-ray of the implant.I cannot directly confirm that the patient had a revision since i was provided with no documentation such as office notes, operation notes or post revision x-rays.However there is a sheet of original stryker stickers with implant usage.The root cause of this event cannot be determined with certainty.The causes of pain and instability after a cemented total knee replacement are multifactorial including surgical technique factors, including cement technique, ligament balancing technique and restoration of proper kinematics, as well as patient factors including activity level and bmi and implant factors.Pain often accompanies instability and instability can arise due to ligament stretching or polyethylene wear.The explanted polyethylene may well be worn and should be submitted along with the explanted prosthesis to stryker engineers for analysis and examination.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17620858
Report Number0002249697-2023-00934
Device Sequence Number7318536
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number5530-G-411
Device Lot NumberMHTN5R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale